My mother is 63 years old and is on blood pressure medication as well medication for arterial spasms. Sunday afternoon her nose began to bleed heavily out of the blue.(no trauma, etc.) She drove herself to the hospital where the emergency room staff was able to stop the bleeding. She was sent home with a packed nose and told not to remove it for two days. She told me that some of the blood coming out was stringy and clumpy looking, almost like that of clots similiar to menstruation. She has no problems with her sinuses or any upper respitory problems. Could this have anything to do with her HTN or spasms? Her doctor has been very vauge with her about it and we are seeking information.
The nosebleeds are not due to any arterial spasm. Hypertension can occasionally lead to nosebleeds; more often, it prolongs the duration of a nosebleed triggered by something else. In any case, it would be important to keep her blood pressure under good control with medications. If the nosebleeds continue, further evaluation by an ENT doctor would be indicated.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.